|HIV treatment one a day with big supper and a glass of red wine
May 11, 2008
I take 400 mg of atazanavir, 1.000 mg of invirase and 1 tablet of truvada at night with a really big supper (like a dinner). But with supper I take a glass of red wine (it is the only wine or alcohol I drink, dont drink absolutely anything else). Would that affect treatment efficiency? Should I take it at lunch time when I dont drink a glass of wine? Thank you for your attention.
Response from Dr. McGowan
First of all, you are on an unusual dose of medications. The usual dose of invirase is 1,000 mg given with 100 mg of ritonavir twice daily. While atazanavir can "boost" up saquinavir levels, it is not as potent as ritonavir. Also, BMS 045 was a trial of people whose virus had previously failed treatment. In that study combining atazanavir 400 mg with saquinavir 1000 mg was not as effective as using ritonavir with atazanavir. In addition, truvada (which contains tenofovir) will lower atazanavir levels. Overall, the most important thing is whether or not this dose is working for you. Make sure your viral loads are undetectable at all visits. Every person may metabolize medications differently. While this dosage cannot be recommended for others, it may be working for you. I spent a little time on that because it all has to do with how your body, especially your liver, can metabolize and clear medications. Alcohol must also be cleared from the body by the liver. If a person has active infection with hepatitis B or C, this may further strain the liver. In general small amounts of alcohol (less than 2 drinks per day) should not have a significant effect on liver function. It would be best to be sure your viral load is undetectable and your liver function tests are normal.
false negative out to one year ?
viral load not going down...
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.